MAUDE Adverse Event Report: KDL MEDICAL DBA CHASE MEDICAL TRIPOD HEART STABILIZER-NYLON FASTRACT; STABILIZER, HEART

KDL MEDICAL DBA CHASE MEDICAL TRIPOD HEART STABILIZER-NYLON FASTRACT; STABILIZER, HEART
Model Number STB-30C4S
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was returned in a biohazard bag with a note attached that stated, "fell apart before use".The pouch label was returned but no tray or shipper.The dowel pin was out of the base which allowed the base to separate.The dowel pin was not returned with the unit.There are 2 potential causes for this defect: 1.The diameter of the dowel pin (p/n 300516) is smaller than spec or 2) the diameter of the hole size of the base (p/n 4389) is larger than spec.Dimensional inspection was conducted on the side hole of the base (p/n 4389) and it measured between.161 to.162 and should have measured between.155 to.157.This variation could allow the dowel pin to dislodge from the base.Reviewed the lot history file for lot d710015.The work order of 65 units was manufactured and inspected per procedure.100% of stabilizer units are mounted on a retractor test fixture during manufacturing for testing.All units passed the required inspections.Inspection of the returned unit showed that the dowel pin was out of the base which allowed it to separate.This is the first occurrence of this type of complaint.An investigation was opened to further determine the cause of this failure.Inspection of the returned defective unit revealed that the side hole on the base was larger than spec which allowed the dowel pin to dislodge and the base to separate.(b)(4) pieces from the current lots of both the base (p/n 4389) and the dowel pin (p/n 300516) were inspected.The 100 dowel pins measured 0.1565 inches per specification.A dowel pin was inserted in the hole of 100 bases and all had a tight fit per specification.Since the dowel pin is a standard part and the base is an injection molded part, it is believed that the root cause of the complaint is related to the base part (p/n 4389).Per discussion with the supplier of the base part, all plastics, there is a small chance that the pin corresponding to the hole size may have worn allowing this defect.All plastics does regular inspections every 10 pieces they manufacture so the likelihood of this recurring is very low.There have been over (b)(4) stabilizers shipped since 2004 and this is the 1st complaint for this defect giving an incidence rate of (b)(4)%.The incidence rate for this failure type is extremely low but possible.This potential failure mode is not addressed in the current fmea and will be added.An additional receiving inspection step will be added for the base (p/n 4389) to ensure the dowel pin is a tight fit.Additionally, a new in-process inspection will be added to verify pin is tightly fit and base parts are secure.We will continue to monitor for further occurrence.
 
Event or Problem Description
As described - related to a stabilizer, "it wouldn't stay together".The event occurred prior to use and there was no patient harm.Another stabilizer was used for the procedure.Chase medical was notified of this complaint on (b)(6) 2018 by (b)(6), (b)(4).This incident occurred at (b)(6) hospital, (b)(6).

Brand Name
TRIPOD HEART STABILIZER-NYLON FASTRACT
Common Device Name
STABILIZER, HEART
Manufacturer (Section D)
KDL MEDICAL DBA CHASE MEDICAL
885 e. collins blvd.,
suite 121
richardson 75081
MDR Report Key7343780
Report Number1649139-2018-00001
Device Sequence Number10932636
Product Code MWS
UDI-Device Identifier00899054002449
UDI-Public899054002449
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
C024062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/08/2020
Device Model NumberSTB-30C4S
Device Catalogue NumberSTB-30C4S
Device Lot NumberD710015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2018
Initial Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1